Myoclonus secondary to withdrawal from transdermal fentanyl: case report and literature review
Paul K J Han1, Robert Arnold, Geoffrey Bond
1Section of Palliative Care and Medical Ethics Division of General Internal Medicine, University of Pittsburgh Medical Center, 5320 Centre Avenue, Pittsburgh, PA 15232, USA.
Abstract:
Myoclonus is a common and well-described adverse effect of opioids. Most cases reported in the literature have been associated with opioid administration, rather than with opioid withdrawal. We describe a case of myoclonus secondary to withdrawal from transdermal fentanyl. We review the literature regarding myoclonus related to opioid therapy (opioid-induced myoclonus) and withdrawal (opioid withdrawal myoclonus), and discuss possible mechanisms and therapies for these phenomena.
Related Concept Videos
Drug Abuse and Addiction: Pharmacological Phenomena
Analgesia and Pain Management
Opioid Analgesics: Morphine and Other Natural Cogeners
Opioid Analgesics: Synthetic and Semisynthetic Opioids
Drug Toxicity: Overview
Toxidromes: Clinical Features


